Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 48, NWS Milwaukee, WI

May 9, 2015

NWS Milwaukee, WI issued this small craft advisory at May 9, 2015, 6:40 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 9, 2015, 6:40 AM CDT (11:40 UTC)
Expired
May 9, 2015, 10:01 PM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WHUS73 KMKX 091140
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 AM CDT SAT MAY 9 2015

...BRISK NORTH WINDS AND HIGH WAVES TODAY INTO SUNDAY...

.BRISK NORTH TO NORTHEAST WINDS WILL PERSIST TODAY INTO SUNDAY IN
THE WAKE OF A COLD FRONT. HIGH WAVES WILL DEVELOP.

LMZ643>646-091945-
/O.NEW.KMKX.SC.Y.0048.150509T1140Z-150510T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
640 AM CDT SAT MAY 9 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT SUNDAY. 


* WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS. 

* WAVES: 3 TO 5 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
3 follow-up statements
239 
WHUS73 KMKX 091420
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
920 AM CDT SAT MAY 9 2015

...BRISK NORTH WINDS AND HIGH WAVES TODAY INTO SUNDAY...

.BRISK NORTH TO NORTHEAST WINDS WILL PERSIST TODAY INTO SUNDAY IN
THE WAKE OF A COLD FRONT. HIGH WAVES WILL DEVELOP.

LMZ643>646-092230-
/O.CON.KMKX.SC.Y.0048.000000T0000Z-150510T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
920 AM CDT SAT MAY 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT SUNDAY...

* WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
689 
WHUS73 KMKX 091949
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT SAT MAY 9 2015

...BRISK NORTH TO NORTHEAST WINDS AND HIGH WAVES THROUGH SUNDAY...

.BRISK NORTH TO NORTHEAST WINDS WILL PERSIST INTO SUNDAY WITH
HIGHER WAVES. 

LMZ643>646-100400-
/O.CON.KMKX.SC.Y.0048.000000T0000Z-150510T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
249 PM CDT SAT MAY 9 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT SUNDAY...

* WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
811 
WHUS73 KMKX 100301
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1001 PM CDT SAT MAY 9 2015

...WINDS AND WAVES HAVE DIMINISHED A LITTLE...

.THE PERSISTENT NORTHEAST WINDS AND WAVES HAVE DIMINISHED TO JUST
BELOW SMALL CRAFT ADVISORY CRITERIA...AND WILL CONTINUE THROUGH
THE NIGHT.  

LMZ643>646-100415-
/O.CAN.KMKX.SC.Y.0048.000000T0000Z-150510T2300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1001 PM CDT SAT MAY 9 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

THE PERSISTENT NORTHEAST WINDS AND WAVES HAVE DIMINISHED TO JUST
BELOW SMALL CRAFT ADVISORY CRITERIA...AND WILL CONTINUE THROUGH
THE NIGHT. 

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 9, 3:36 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 9, 3:36 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 AM CDT SAT MAY 9 2015

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

A COLD FRONT ACCELERATED DOWN LAKE MI AND IS AIDING IN BREAKING UP
THE FOG. THE SHOWERS WILL CONTINUE TO COME TO AN END AS THE SHORTWAVE
TROUGH AND FRONTOGENESIS MOVES AWAY. UPPER RIDGING IS THEN EXPECTED
TODAY ALONG WITH A SFC RIDGE ALONG THE LAKESHORE. THE NNELY FLOW
NEAR LAKE MI WILL MAKE FOR A VERY COOL DAY BUT ALSO SUPPORT
CONTINUED STRATUS UNTIL THE LATE AFTERNOON. THE STRATUS INLAND WILL
LIKELY BECOME SCATTERED BY EARLY AFTERNOON. HIGH TEMPS WILL RANGE
FROM 70F OVER SOUTH CENTRAL WI TO THE LOWER TO MID 50S OVER FAR ERN
WI. MOST OF TNT WILL BE QUIET BUT A SHORTWAVE TROUGH AND ASSOCIATED
THETAE ADVECTION WILL APPROACH THE WI/IL BORDER BY 12Z SUN. POP FCST
RANGES FROM SLIGHT CHANCES FROM KMSN TO KMKE TO LIKELY POPS OVER THE
FAR SW CWA. THE CONTINUED NELY WINDS WILL BRING LOW TEMPS IN THE
40S.

.SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM

SHOWERS AND STORMS ARE LIKELY SUNDAY MORNING AS A SHORTWAVE AND
AREA OF WARM ADVECTION LIFT THROUGH SOUTHERN WISCONSIN. THERE IS
SOME CONCERN THAT THE BULK OF CONVECTION WILL FOCUS TO THE SOUTH
AND EAST AS THE LOW LEVEL JET SHIFTS EASTWARD. THE LATEST NAM AND
ECMWF REFLECT THAT SCENARIO SOMEWHAT. THINK THE WAVE AND WARM
ADVECTION LOOK DECENT ENOUGH THOUGH TO KEEP LIKELY POPS GOING MOST
PLACES.

THE SURFACE WARM FRONT WILL APPROACH OR MOVE INTO THE FORECAST
AREA SUNDAY NIGHT...WITH THE COLD FRONT THEN MOVING THROUGH BY
LATER MONDAY. SHOWERS AND STORMS ARE LIKELY THROUGH THIS
PERIOD...WITH A FEW STRONG TO SEVERE STORMS POSSIBLE WITH DECENT
INSTABILITY AND 0-6 KM BULK SHEAR PEAKING AT 40 TO 50 KT SUNDAY
NIGHT INTO EARLY MONDAY.

LOWERED HIGH TEMPS SUNDAY GIVEN MORNING PRECIP...CLOUDS THROUGH
THE DAY...AND COOL EASTERLY WINDS OFF OF LAKE MICHIGAN. WINDS WILL
BE SOUTH TO SOUTHWEST MUCH OF THE DAY MONDAY AHEAD OF THE
APPROACHING COLD FRONT...WHICH WILL BRING MILDER TEMPS INTO THE
FORECAST AREA.

.TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...MEDIUM

BELOW NORMAL TEMPERATURES ARE EXPECTED FOR THE MIDDLE OF NEXT
WEEK...RETURNING TO NEAR NORMAL LATE IN THE WEEK. COULD SEE A FEW
SHOWERS WITH A WEAK WAVE OR TWO...BUT OTHERWISE IT LOOKS MAINLY
DRY FOR TUESDAY THROUGH FRIDAY.

&&

.AVIATION/12Z TAFS/...

THE COLD FRONTAL PASSAGE EARLY THIS MORNING HAD SLIGHTLY DRIER
AIR BEHIND IT AND IT DISSIPATED THE FOG. STILL CANNOT RULE OUT
LOCAL 3-5SM BR AROUND SUNRISE. THE STRATUS OVER SRN WI WILL REMAIN
THROUGH THE MORNING BUT LIKELY BECOME SCATTERED OVER WELL INLAND
LOCATIONS BY EARLY AFTERNOON BUT NOT NEAR THE LAKE UNTIL LATE
AFTERNOON. THE CIGS WILL RANGE FROM 2.5-3.5 KFT OVER SOUTH CENTRAL
WI AND BELOW 1.0 KFT OVER THE SE WI TAF SITES BUT LIFT TO AROUND
1.0 KFT FOR THE AFTERNOON. THERE ARE SMALL CHANCES OF SHOWERS AND
TSTORMS AROUND SUNRISE SUNDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION...GEHRING
SUNDAY THROUGH FRIDAY...DDV
Hazardous weather outlook, May 9, 4:26 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 AM CDT SAT MAY 9 2015

WIZ046-047-051-052-056>060-062>072-100930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
426 AM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERAL PERIODS OF THUNDERSTORMS ARE EXPECTED SUNDAY INTO MONDAY
AS LOW PRESSURE AND A FRONTAL BOUNDARY MOVE THROUGH THE REGION.
SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY EVENING AND
POSSIBLY AGAIN MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT OR MONDAY.

LMZ643>646-100930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
426 AM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

BRISK NORTH TO NORTHEAST WINDS AND WAVE HEIGHTS WILL APPROACH
SMALL CRAFT ADVISORY LEVELS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY INTO MONDAY AS LOW PRESSURE AND A
FRONTAL BOUNDARY MOVE THROUGH THE REGION. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE.

SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED MONDAY AFTERNOON
THROUGH TUESDAY DUE TO BRISK WESTERLY WINDS IN THE WAKE OF LOW
PRESSURE.

WWW.WEATHER.GOV/MKX
MG

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.